Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 57, NWS San Angelo, TX

April 11, 2000Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 8:06 PM CDT for Tom Green County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2000, 8:06 PM CDT (01:06 UTC)
Expired
Apr 11, 2000, 9:00 PM CDT
In force
54 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Tom Green County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS54 KSJT 120111
SVRSJT
TXC451-120200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOM GREEN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES WEST OF   
  WALL TO 17 MILES SOUTHWEST OF VANCOURT...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALL AT 830 PM CDT
  VANCOURT AT 845 PM CDT

IF YOU ARE CAUGHT OUTSIDE...TAKE COVER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 11, 2:44 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX
NATIONAL WEATHER SERVICE SAN ANGELO, TX
313 AM CDT TUE APR 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR
BROWN...COLEMAN...MASON...MCCULLOCH...MENARD...SAN SABA COUNTIES...

AT 1930Z COLD FRONT STILL LINGERING IN NORTHERN TOM GREEN COUNTY.
FRONT HAS DEFINITELY SLOWED ITS FORWARD MOVEMENT.  WITH GOOD CAPS AHEAD
OF FRONT...ONLY DECENT CHANCE PRECIP IN A GIVEN AREA RESTS WITH
POSITIONING OF THE FRONT.  LATEST RADAR LOOP SHOWING ACTIVITY WELL
BEHIND FRONT WITH SOME ACTIVITY FIRING UP ALONG THE FRONT. BREAKS IN
THE CLOUD COVER IS ALLOWING GOOD HEATING AND EXPECT SOME GOOD FLARE UP
ALONG THE FRONT THROUGH WEST CENTRAL TEXAS WITHIN THE NEXT FEW
HOURS...ESPECIALLY WITH CAPES OF 3000-4000 AND GOOD LIS.

UPPER LEVEL LOW STILL SPINNING OVER THE FOUR CORNERS AREA AND
FORECASTED TO BE OVER NORTHERN PANHANDLE BY 0900Z ON WEDNESDAY. MODELS
UNCERTAIN ON RAIN EVENT FOR WEDNESDAY.  MESOETA PROJECTS VORT MAX TO
TAKE PRECIP OFF SOUTHEAST OF THE CWFA BY EARLY WEDNESDAY...AVN PROJECTS
VORT MAX TO MOVE NORTHEAST OF THE CWFA...THUS MAINTAINING CHANCE OF
RAIN THROUGH THE EASTERN HALF OF THE CWFA THROUGH MUCH OF THE DAY
TOMORROW.  OPTED TO GO WITH THE MESOETA AND ONLY KEEP SHOWER CHANCE IN
NORTHWEST HILL COUNTRY TOMORROW MORNING.

LOOKS LIKE THIS IS LAST SHOT AT PRECIP FOR A WHILE. LATEST MRF NOT TOO
OPTIMISTIC IN THE EXTENDED.

PRELIMS...
ABI 050/062/050/067 4-00
SJT 052/064/051/070 5-00
JCT 059/068/052/069 72-0

.SJT...CAUTION ON AREA LAKES TONIGHT.
.JCT...CAUTION ON AREA LAKES TONIGHT.

15
N
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:09 PM CDTTornado WarningSJTConcho, Runnels36 min
Apr 11, 7:15 PM CDTSevere Thunderstorm WarningSJTTom Green60 min
Apr 11, 7:25 PM CDTSevere Thunderstorm WarningSJTIrion50 min
Apr 11, 7:29 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch61 min
Apr 11, 7:40 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 11, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown66 min
Apr 11, 7:57 PM CDTSevere Thunderstorm WarningSJTCrockett63 min
Apr 11, 8:24 PM CDTSevere Thunderstorm WarningSJTConcho, Menard66 min
Apr 11, 8:27 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch63 min
Apr 11, 8:45 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher60 min
Apr 11, 8:51 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Apr 11, 9:01 PM CDTSevere Thunderstorm WarningSJTBrown59 min
Apr 11, 9:08 PM CDTSevere Thunderstorm WarningSJTSchleicher67 min
Apr 11, 9:42 PM CDTSevere Thunderstorm WarningSJTSutton63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.